MAUDE Adverse Event Report: INOVA DIAGNOSTICS, INC. QUANTA-LYSER 3000 ELISA/IFA+ INCUBATOR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE)

INOVA DIAGNOSTICS, INC. QUANTA-LYSER 3000 ELISA/IFA+ INCUBATOR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE)
Model Number QL3K
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Quanta lite® actin igg (p/n: 708785) and quanta lite® m2 ep (mit3) (p/n: 704540) are semi-quantitative enzyme-linked immunosorbent assays (elisas) intended for the detection of igg autoantibodies associated with autoimmune liver diseases.The actin igg assay is used as an aid in the diagnosis of autoimmune hepatitis, while the m2 ep (mit3) assay detects anti-mitochondrial antibodies (ama) and is used as an aid in the diagnosis of primary biliary cholangitis (pbc).The quanta-lyser® 3000 elisa/ifa+ incubator (part number: vs3000i, serial number: (b)(6) is an automated system designed to perform elisa and indirect immunofluorescence assay (ifa) procedures, including reagent dispensing, incubation, and wash cycles.During run setup, the instrument software provides clear, guided prompts for the correct configuration and placement of all required supplies, including the wash buffer, in accordance with the operator's manual and the assay-specific instructions for use (ifu).Both the quanta lite® actin igg (p/n: 708785) and quanta lite® m2 ep (mit3) (p/n: 704540) assays utilize a wash buffer to remove unbound sample and conjugate during the elisa wash steps.Proper washing is essential to maintain signal specificity and assay performance.Use of an incorrect wash buffer can lead to either elevated background or reduced signal due to inadequate removal or excessive wash-off of bound components.Both these conditions result in control failure and run invalidation.In this event, the buffer that the customer believed was connected to the system would lead to excessive wash of bound component and failed qc.To confirm, inova diagnostics inc tested 3 qc samples in parallel with correct and incorrect wash buffer.All runs with incorrect wash buffer resulted in failed qc and runs with correct wash buffer resulted in valid qc results.Complaint testing could not produce valid results with the incorrect wash buffer as the assay was designed.In addition, 17 negative samples were tested with both correct and incorrect wash buffers.None of the 17 negative samples gave positive result.Review of the customer-provided run log for the original 174 samples and the secondary log of 51 samples reported to be repeat testing of the original samples using the correct wash buffer did not match accession numbers.Furthermore, the 51 accession numbers later tested with the correct wash buffer do not include any corresponding data indicating use of an incorrect wash buffer.Additionally, the customer provided runs with valid and failed qc and it is unclear which runs.The complaint investigation is ongoing.We have requested additional information and supporting data, including any instances where valid quality control results were obtained using the incorrect wash buffer.Based on evaluation of the available information, device has not caused or contributed to a death or serious injury, or has a malfunction occurred that is likely to cause or contribute to a death or serious injury, if it were to recur.The confirmation data did not replicate the alleged deficiency pending the analysis of positivity rate.This determination is based on the following: 1.Quality control failure: based on system design and findings from our investigation, use of an incorrect wash buffer is a detectable failure mode that results in quality control (qc) failure and automatic run invalidation by the instrument.This condition does not produce valid results.Review of customer log showed no qc failures, while during internal testing, use of incorrect wash buffer led to qc failures.2.No evidence of false positives due to incorrect wash buffer: based on our internal testing, negative patient samples do not yield positive results when incorrect wash buffer is used for these assays.Additionally, no samples were identified in the customer-provided logs that yielded a positive result when tested with the incorrect wash buffer and a negative result when tested with the correct buffer.3.Link between biopsy and assay results has not been established.The investigation is ongoing.Next steps include obtaining additional information to verify reported higher positivity and conducting a review of operator ergonomics and the clarity and appropriateness of instructions provided in the operator manual.
 
Event or Problem Description
A customer reported a potential operator error during use of the quanta-lyser® 3000 elisa/ifa+ incubator (part number: vs3000i, serial number: (b)(6).The instrument allows multiple wash buffers to be used simultaneously.The software guides the operator to place the correct wash buffer line in the wash buffer container.The customer alleges the incorrect wash buffer line may have been placed in the wash buffer container during instrument setup resulting in the incorrect wash buffer being delivered for quanta lite® actin igg (p/n: 708785) and quanta lite® m2 ep (mit3) (p/n: 704540).The error, attributed to a single operator, was suspected to have occurred during testing conducted in (b)(6) 2025.The customer alleges this error may have contributed to an increased positivity in patients.The customer reported that, during the specified timeframe, a total of 174 patient samples were tested across both assays by all operators.The customer also noted that eleven patients underwent liver biopsy.However, it is unknown whether the assay results contributed to or influenced the decision to perform the biopsies.Patient clinical history has not provided and efforts to obtain this information from the reporting facility are ongoing.

Brand Name
QUANTA-LYSER 3000 ELISA/IFA+ INCUBATOR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE)
Manufacturer (Section D)
INOVA DIAGNOSTICS, INC.
9900 old grove road
san diego CA 92131 1638
Manufacturer (Section G)
INOVA DIAGNOSTICS, INC.
9900 old grove road
san diego CA 92131 1638
Manufacturer Contact
constance bridges
9900 old grove road
san diego, CA 92131-1638
8585869000
MDR Report Key22586682
Report Number2026994-2025-00003
Device Sequence Number17268548
Product Code JJE
UDI-Device Identifier08426950865100
UDI-Public08426950865100
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberQL3K
Device Catalogue NumberVS3000I
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown